Journal Article

Asymptotic Least Squares Estimators for Dynamic Games

Martin Pesendorfer and Philipp Schmidt-Dengler

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 75, issue 3, pages 901-928
Published in print July 2008 | ISSN: 0034-6527
Published online July 2008 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/j.1467-937X.2008.00496.x
Asymptotic Least Squares Estimators for Dynamic Games

More Like This

Show all results sharing these subjects:

  • Econometric and Statistical Methods and Methodology: General
  • Game Theory and Bargaining Theory

GO

Show Summary Details

Preview

This paper considers the estimation problem in dynamic games with finite actions. we derive the equation system that characterizes the markovian equilibria. the equilibrium equation system enables us to characterize conditions for identification. we consider a class of asymptotic least squares estimators defined by the equilibrium conditions. this class provides a unified framework for a number of well-known estimators including those by Hotz and Miller (1993) and by Aguirregabiria and Mira (2002). We show that these estimators differ in the weight they assign to individual equilibrium conditions. We derive the efficient weight matrix. A Monte Carlo study illustrates the small sample performance and computational feasibility of alternative estimators.

Keywords: C13; C73

Journal Article.  13483 words.  Illustrated.

Subjects: Econometric and Statistical Methods and Methodology: General ; Game Theory and Bargaining Theory

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.